Green functions on self-similar graphs and bounds for the spectrum of the laplacian
Annales de l'Institut Fourier, Volume 52 (2002) no. 6, pp. 1875-1900.

Combining the study of the simple random walk on graphs, generating functions (especially Green functions), complex dynamics and general complex analysis we introduce a new method for spectral analysis on self-similar graphs.First, for a rather general, axiomatically defined class of self-similar graphs a graph theoretic analogue to the Banach fixed point theorem is proved. The subsequent results hold for a subclass consisting of “symmetrically” self-similar graphs which however is still more general then other axiomatically defined classes of self-similar graphs studied in this context before: we obtain functional equations and a decomposition algorithm for the Green functions of the simple random walk Markov transition operator P. Their analytic continuations are given by rapidly converging expressions. We study the dynamics of a probability generating function d associated with a random walk on a certain finite subgraph (“cell-graph”). The reciprocal spectrum spec -1 P={1/λλ spec P} coincides with the set of points z in ¯(-1,1) such that there is Green function which cannot be continued analytically from both half spheres in ¯ ¯ to z. The Julia set 𝒥 of d is an interval or a Cantor set. In the latter case spec -1 P is the set of singularities of all Green functions. Finally, we get explicit inner and outer bounds, 𝒥 spec -1 P𝒥𝒟, where 𝒟 is the set of the d-backward iterates of a finite set of real numbers.

Pour une classe de graphes auto-similaires, les prolongements analytiques de ses fonctions de Green peuvent être calculés explicitement. Si le spectre de l'opérateur de Markov n'est pas un intervalle, alors il coïncide avec l'ensemble des valeurs réciproques des singularités des fonctions de Green. Nous donnons des bornes intérieures et extérieures pour ce spectre.

DOI: 10.5802/aif.1937
Classification: 60J10,  30D05,  05C50
Keywords: self-similar graphs, Green functions
Krön, Bernhard 1

1 Erwin Schrödinger Institute (ESI), Boltzmanngasse 9, 1090 Wien (Autriche)
@article{AIF_2002__52_6_1875_0,
     author = {Kr\"on, Bernhard},
     title = {Green functions on self-similar graphs and bounds for the spectrum of the laplacian},
     journal = {Annales de l'Institut Fourier},
     pages = {1875--1900},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {52},
     number = {6},
     year = {2002},
     doi = {10.5802/aif.1937},
     zbl = {1012.60063},
     mrnumber = {1954327},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.1937/}
}
TY  - JOUR
AU  - Krön, Bernhard
TI  - Green functions on self-similar graphs and bounds for the spectrum of the laplacian
JO  - Annales de l'Institut Fourier
PY  - 2002
DA  - 2002///
SP  - 1875
EP  - 1900
VL  - 52
IS  - 6
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.1937/
UR  - https://zbmath.org/?q=an%3A1012.60063
UR  - https://www.ams.org/mathscinet-getitem?mr=1954327
UR  - https://doi.org/10.5802/aif.1937
DO  - 10.5802/aif.1937
LA  - en
ID  - AIF_2002__52_6_1875_0
ER  - 
%0 Journal Article
%A Krön, Bernhard
%T Green functions on self-similar graphs and bounds for the spectrum of the laplacian
%J Annales de l'Institut Fourier
%D 2002
%P 1875-1900
%V 52
%N 6
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.1937
%R 10.5802/aif.1937
%G en
%F AIF_2002__52_6_1875_0
Krön, Bernhard. Green functions on self-similar graphs and bounds for the spectrum of the laplacian. Annales de l'Institut Fourier, Volume 52 (2002) no. 6, pp. 1875-1900. doi : 10.5802/aif.1937. https://aif.centre-mersenne.org/articles/10.5802/aif.1937/

[1] M.T. Barlow; J. Kigami Localized eigenfunctions of the Laplacian on p.c.f. self-similar sets, J. London Math. Soc., Volume 56 (1997) no. 2, pp. 320-332 | DOI | MR | Zbl

[2] M.T. Barlow; E.A. Perkins Brownian motion on the Sierpiński gasket, Prob. Theory Related Fields, Volume 79 (1988) no. 4, pp. 543-623 | DOI | MR | Zbl

[3] L. Bartholdi Croissance de groupes agissant sur des arbres (2000) (Ph. D. thesis, Université de Genève)

[4] L. Bartholdi; R.I. Grigorchuk On the spectrum of Hecke type operators related to some fractal groups, Tr. Mat. Inst. Steklova (Din. Sist., Avtom. i Beskon. Gruppy), Volume 231 (2000), pp. 5-45 | MR | Zbl

[5] L. Bartholdi; R.I. Grigorchuk; V. Nekrashevych; P.J. Grabner and W. Woess, eds. From fractal groups to fractal sets, Fractals in Graz 2001 (2002) | Zbl

[6] A.F. Beardon Iteration of rational functions, Springer-Verlag, New York, 1991 | MR | Zbl

[7] L. Carleson; T.W. Gamelin Complex dynamics, Springer-Verlag, New York, 1993 | MR | Zbl

[8] P.G. Doyle; J.L. Snell Random walks and electric networks, Math. Association of America, Washington, DC, 1984 | MR | Zbl

[9] N. Dunford; J.T. Schwartz Linear Operators I-II, Interscience, New York, 1963 | Zbl

[10] I.P. Goulden; D.M. Jackson Combinatorial enumeration, John Wiley \& Sons, New York, 1983 | MR | Zbl

[11] P.J. Grabner Functional iterations and stopping times for Brownian motion on the Sierpiński gasket, Mathematika, Volume 44 (1997) no. 2, pp. 374-400 | DOI | MR | Zbl

[12] P.J. Grabner; W. Woess Functional iterations and periodic oscillations for simple random walk on the Sierpiński graph, Stochastic Process. Appl., Volume 69 (1997) no. 1, pp. 127-138 | DOI | MR | Zbl

[13] B.M. Hambly On the asymptotics of the eigenvalue counting function for random recursive Sierpiński gaskets, Prob. Theory Related Fields, Volume 117 (2000) no. 2, pp. 221-247 | DOI | MR | Zbl

[14] B.M. Hambly; V. Metz The homogenization problem for the Vicsek set, Stochastic Process. Appl., Volume 76 (1998) no. 2, pp. 167-190 | DOI | MR | Zbl

[15] J.E. Hutchinson Fractals and self-similarity, Indiana Univ. Math. J., Volume 30 (1981) no. 5, pp. 713-747 | DOI | MR | Zbl

[16] C. Inninger Rational iteration (2001) (Dissertation, Universitätsverlag Rudolf Trauner, University of Linz) | MR | Zbl

[17] O.D. Jones Transition probabilities for the simple random walk on the Sierpiński graph, Stochastic Process. Appl., Volume 61 (1996) no. 1, pp. 45-69 | DOI | MR | Zbl

[18] H. Kesten Symmetric random walks on groups, Trans. Amer. Math. Soc., Volume 92 (1959), pp. 336-354 | DOI | MR | Zbl

[19] J. Kigami Harmonic calculus on p.c.f. self-similar sets., Trans. Amer. Math. Soc., Volume 335 (1993) no. 2, pp. 721-755 | DOI | MR | Zbl

[20] B. Krön Spectral and structural theory of infinite graphs (2001) (PhD. thesis, Graz University of Technology)

[21] B. Krön Growth of self-similar graphs (2002) (Preprint) | MR

[22] B. Krön; E. Teufl Asymptotics of the transition probabilities of the simple random walk on self-similar graphs (2002) (Preprint) | MR | Zbl

[23] T. Lindström Brownian motion on nested fractals, Mem. Amer. Math. Soc., Volume 83 (1990), pp. 420 | MR | Zbl

[24] L. Malozemov The integrated density of states for the difference Laplacian on the modified Koch graph, Comm. Math. Phys., Volume 156 (1993) no. 2, pp. 387-397 | DOI | MR | Zbl

[25] L. Malozemov Random walk and chaos of the spectrum. Solvable model, Chaos Solitons Fractals, Volume 5 (1995) no. 6, pp. 895-907 | DOI | MR | Zbl

[26] L. Malozemov; A. Teplyaev Pure point spectrum of the Laplacians on fractal graphs, J. Funct. Anal., Volume 129 (1995) no. 2, pp. 390-405 | DOI | MR | Zbl

[27] L. Malozemov; A. Teplyaev Self-similarity, operators and dynamics (2001) (Preprint) | Zbl

[28] V. Metz How many diffusions exist on the Vicsek snowflake?, Acta Appl. Math., Volume 32 (1993) no. 3, pp. 227-241 | DOI | MR | Zbl

[29] C.S.J.A. Nash-Williams Random walk and electric currents in networks, Proc. Cambridge Phil. Soc., Volume 55 (1959), pp. 181-194 | DOI | MR | Zbl

[30] R. Rammal Random walk statistics on fractal structures, J. Stat. Phys., Volume 36 (1984) no. 5-6, pp. 547-560 | DOI | MR | Zbl

[31] R. Rammal Spectrum of harmonic excitations on fractals, J. Physique, Volume 45 (1984) no. 2, pp. 191-206 | DOI | MR

[32] R. Rammal, Toulouse Random walks on fractal structures and percolation clusters, J. Physique - Lettres 44, Volume 36 (1983) no. L13-L22

[33] C. Sabot Pure point spectrum for the Laplacian on unbounded nested fractals, J. Funct. Anal., Volume 173 (2000) no. 2, pp. 497-524 | DOI | MR | Zbl

[34] A. Teplyaev. Spectral analysis on infinite Sierpiński gaskets, J. Funct. Anal., Volume 159 (1998) no. 2, pp. 537-567 | DOI | MR | Zbl

[35] W. Woess Random Walks on Infinite Graphs and Groups, Cambridge University Press, Cambridge, 2000 | MR | Zbl

Cited by Sources: